MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804400-33
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo, 100% stenosed, moderately calcified, mildly tortuous vessel in the right coronary artery (rca).It was an acute coronary syndrome (acs) no flow case and after a non-abbott guide wire crossed, there was flow; however, numerous thrombus were found so a non-abbott thrombectomy device was used.A 2.5x10 mm non-abbott balloon dilatation catheter (bdc) was used for dilatation.Thrombus was again absorbed with the non-abbott thrombectomy device and further dilation was performed.The 4.0x33mm xience skypoint stent delivery system (sds) was advanced and reached the lesion with resistance from the anatomy.During positioning the sds got stuck and would not move when being pushed or pulled.The xience skypoint sds was attempted to be pulled with force; however, the stent dislodged in the rca.The stent was attempted to be retrieved by three guide wires but this was unsuccessful.It was noted that the proximal part of the stent became flared and could not be pulled through the guiding catheter.The dislodged, flared stent was ultimately retrieved from the femoral access forcefully with a snare device.There was no evidence of a stent fragment or strut on angiography.A non-abbott stent was used to complete the procedure with additional post-dilatation.There was no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned stent.The reported material deformation and stent dislodgement was confirmed.The reported difficult to advance and difficult to remove (anatomy) could not be tested as it was based on operational circumstances.The reported difficult to remove (guide catheter) could not be tested due to the condition of the returned implant.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that the stent delivery system (sds) became stuck during positioning and force was used in an attempt to remove the device from the anatomy.It should be noted that the xience skypoint, everolimus eluting coronary stent system, electronic instructions for use (ifu) states: should any resistance be felt at any time when withdrawing the stent delivery system or post-dilatation balloon into the guiding catheter, the entire system should be removed as a single unit.Applying excessive force to the stent delivery system can potentially result in loss or damage to the stent and/or delivery system components.It is possible that the ifu deviation contributed to the reported event.The investigation determined the reported difficulties and subsequent treatments appear to be related to the operational context of the procedure, as it is likely the device interacted with the moderately calcified, mildly tortuous, 100% stenosed lesion during positioning, as resistance was noted, resulting in the reported difficult to advance/position.Further interaction with the challenging anatomy and guide catheter during retraction of the device, as resistance was again noted, likely contributed to the reported difficult to remove, causing the reported material deformation (stent damage), ultimately causing the reported stent dislodgement.The dislodged, flared stent was ultimately retrieved from the femoral access forcefully with a snare device.There was no evidence of a stent fragment or strut on angiography.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12435646
Report Number2024168-2021-07918
Device Sequence Number3585627
Product Code NIQ
UDI-Device Identifier08717648233517
UDI-Public08717648233517
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2023
Device Model Number1804400-33
Device Catalogue Number1804400-33
Device Lot Number0090141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;